Modalert & ‘Study drugs’ are dangerous for your health!
It’s no secret that students are at a high risk when they take the famous ‘study drugs’ such as Modafinil. It says medical experts who warn against serious side effects. In addition there are doubts about the pills effect and long term effect on the human body.
Read Also: How do you take modafinil?
Eat a pill, read all night, and remember it all. It may sound tempting for the many students who currently suffer their exams.
People are also using these pills for aesthetic, fitness and weight loss purposes. But you must be careful, for it is your health that is at stake. Poul Jennum who is chief physician and professor at the University of Copenhagen and one of the leading researchers in sleep disorders, are very skeptical about students’ use of stimulant drugs:
“I can only firmly reject it. Although the students may have experienced a certain effect, you have no control over any side effects. ”
And side effects, there are plenty of. The website medicin.dk can read that decreased appetite, abdominal pain, headache, insomnia and anxiety are very common side effects that over ten percent experience when they take Ritalin, which is one of the most widely used study drugs.
But Poul Jennum points out that there are much more serious side effects:
“Ritalin is used to treat mental illnesses and developmental disorders like ADHD. Healthy individuals can easily become addicted and I can not exclude that one can develop mental disorders and depression. These side effects can be insidious without anyone noticing. ”
What is Modafinil?
Modafinil is a second composition which is also used as study drug at Danish universities. The medicine is used to treat the sleep disorder narcolepsy and has been regarded as more gentle than Ritalin. A US medical study finds, however, that there is a risk that you become dependent of Modafinil, and Poul Jennum explains that medicine has other serious side effects:
“Modiodal (modafinil, ed.) Has some long-term side effects that you had not previously been aware of. For example, there is an increased risk of developing increased blood pressure. It has also been shown that 5-10 percent feel psychological side effects like aggression and depression. ”
Doubts about the effect
Brain researcher at Copenhagen University Jesper Mogensen understand that students may be tempted. He believes, however, that you can learn by taking study drugs:
“Generally, it is such that when you take drugs, such as Ritalin, so you can easily be activated, stay awake and feel that you have a greater energy. Research shows that one can solve some simple tasks faster. But during exams will rarely sit for tasks where it is about to distinguish whether one or the other lights are on. It will, in fact hardly better results purely exam due. ”
He is very skeptical about the use of study drugs and has students from self-medicate:
“All of our prescription remedies’s prescription because it believes that it must be professionals who will decide whether there is need for it in a given situation.”
According to Jesper Mogensen, there are no drugs on the market today that can actually cause the brain to perform better.
At the experimental level work is continuing to develop pills that decidedly can promote the brain’s capacity and performance.
Sleeping pills a problem
According to Information survey is sleeping pills currently a more widespread problem than the study drugs. Almost 10 percent of female students help sleep on the road, while half as many male students resort to the same aid.
Lykke who read Medicine at the University of Copenhagen, have purchased prescription sleeping pills during a trip to Trinidad.
She eats pills when she feels stressed in exam periods.
“It’s probably because I’ve worked really hard to achieve a goal, and I feel I have a lot at stake. I am constantly in some kind of emergency, and I do not get to go away in the evening, ” she says.
Poul Jennum warns students generally against using sleeping pills:
»Hypnotics are highly addictive. In addition, the sleeping drug consumption in itself can cause sleep disorders and in the worst case lead to chronic insomnia. It is almost impossible to get out of. ”